Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Charleston, SC

March 2, 2007Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 2, 2007, 4:40 AM EST for Chatham County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2007, 4:40 AM EST (09:40 UTC)
Expired
Mar 2, 2007, 5:30 AM EST
In force
50 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 12:54 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 020940
SVRCHS
GAC051-021030-
/O.NEW.KCHS.SV.W.0012.070302T0940Z-070302T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
440 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 530 AM EST

* AT 438 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHEAST OF PORT WENTWORTH TO BURROUGHS...OR ALONG A
  LINE EXTENDING FROM 14 MILES NORTH OF SAVANNAH TO 7 MILES NORTH OF
  RICHMOND HILL...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BURROUGHS...PORT WENTWORTH...
  GARDEN CITY...
  WINDSOR FOREST...WHITE BLUFF...
  SAVANNAH...SANDFLY...
  THUNDERBOLT...SKIDAWAY ISLAND...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3222 8114 3199 8131 3183 8106 3202 8090
      3213 8112

$$
2 follow-up statements
000 
WWUS52 KCHS 021013
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 AM EST FRI MAR 2 2007

GAC051-021030-
/O.CON.KCHS.SV.W.0012.000000T0000Z-070302T1030Z/
CHATHAM GA-
511 AM EST FRI MAR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR CHATHAM COUNTY...

AT 508 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
BURROUGHS...OR ABOUT OVER RICHMOND HILL...MOVING NORTHEAST AT 75 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...BURROUGHS...HUNTER ARMY AIRFIELD...LEPAGEVILLE AND
SAVANNAH.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3213 8112 3199 8131 3183 8105 3202 8090

$$
000 
WWUS52 KCHS 021028
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 AM EST FRI MAR 2 2007

GAC051-021037-
/O.EXP.KCHS.SV.W.0012.000000T0000Z-070302T1030Z/
CHATHAM GA-
527 AM EST FRI MAR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY WILL EXPIRE AT
530 AM EST...

AT 526 AM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNED AREA...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE WARNING HAS BEEN ALLOWED TO EXPIRE...A TORNADO 
WATCH REMAINS IN EFFECT.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY 
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY 
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN 
CHARLESTON.

LAT...LON 3213 8112 3199 8131 3183 8105 3202 8090

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:13 AM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 2, 1:13 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EST FRI MAR 2 2007

.UPDATE...HAVE UPDATED ALL PRODUCTS TO REFLECT THE LATEST TORNADO
WATCH FROM SPC NUMBER 52. SEVERE THREAT AGAIN LOOKS TO BE
INCREASING ACROSS THE REGION AS THE WARM FRONT SURGES NORTHWARD
AND DEWPOINTS RISE INTO THE MID AND UPPER 60S. SFC BASED
INSTABILITY IS INCREASING WITH TIME WHILE MID-LEVEL LAPSE RATES
STEEPEN. CONTINUED 20-30 KT WINDS AT MANY COASTAL SITES WITH GUSTS
AS HIGH AS 38 KT SHOWS THAT THE BL IS VERY WELL MIXED. THEREFORE
DAMAGING WIND GUSTS WILL BE ESPECIALLY LIKELY WITH ANY LINEAR
CONVECTION THAT MOVES THROUGH...WHILE ISOLATED TORNADOES ARE
POSSIBLE WITH EMBEDDED SUPERCELLS.

&&

.PREV DISCUSSION...
/ISSUED 1132 PM EST THU MAR 1 2007/

SHORT TERM /OVERNIGHT/...SFC ANALYSES INDICATE THE WARM FRONT HAS
RECENTLY SHIFTED N OF MOST OF THE CWFA PER WINDS BECOMING SLY AND
TEMPS/DEWPTS RISING QUITE RAPIDLY. LARGE-SCALE ASCENT HAS
TEMPORARILY CUTOFF DUE TO THE WARM FRONTAL FORCING NOW BEING WELL
N OF THE AREA AND THE APPROACHING COLD FRONT STILL OFF TO THE W.
UPDATED POP GRIDS FOR THE NEXT FEW HRS TO ONLY SHOW SCHC TO CHC
SHRA AND TSRA...BUT WITH CATEGORICAL POPS FOR ALL AREAS
THEREAFTER. SEVERE THREAT WILL BE INCREASING RAPIDLY AFTER ABOUT 2 AM
AS THE COLD FRONT MOVES CLOSER AND BEGINS TO TAP INTO AN INCREASINGLY
UNSTABLE HIGH-SHEAR ENVIRONMENT.

MARINE...WINDS AND SEAS HAVE RAPIDLY INCREASED ACROSS THE WATERS
AS THE WARM FRONT DRIFTS N AND STRONG WAA COMMENCES. SEAS AT BUOY
41004 ARE ALREADY UP TO 11 FT WHILE R2 TOWER IN THE OUTER GA
WATERS IS UP TO 8 FT. WINDS SOLIDLY IN THE SMALL CRAFT ADVY RANGE
ARE OCCURRING ACROSS THE WATERS ATTM. GALE CONDITIONS EXPECTED TO
DEVELOP IN A FEW HRS AS THE LLVL JET MAKES ITS CLOSEST APPROACH
AND MIXING DEEPENS. DECIDED TO UPGRADE THE HARBOR TO A GALE SUCH
THAT ALL WATERS ARE NOW UNDER A GALE WARNING FOR THE OVERNIGHT
HRS. WINDS HAVE BEEN GUSTING TO 32 KT AT THE CHS AIRPORT WITH
GUSTS TO 29 KT ALREADY SHOWING UP AT BEAUFORT. THESE SHOULD
INCREASE AS THE LLVL JET APPROACHES. ROUGH CONDITIONS IN THE
HARBOR ARE EXPECTED.

ALSO ADDED MENTION OF PATCHY 1 SM SEA FOG TO THE SC NEARSHORE
AREAS AND THE HARBOR BASED ON A REPORT FROM THE CHARLESTON PILOT
BOATS OF RECENTLY FORMED SEA FOG. THIS IS DUE TO MUCH MOISTER AIR
ADVECTING ACROSS THE COOL SHELF WATERS.

AVIATION /04Z-24Z/...WARM FRONT HAS LIFTED N OF THE TERMINALS AND
STRONG S-SW WINDS WILL CONTINUE IN ITS WAKE. EVEN THOUGH SFC WINDS
WILL REMAIN AT 15-20 KT...WIND SHEAR WILL PERSIST IN THE TAFS
OVERNIGHT WITH STRONG LLJ ACROSS THE AREA INTO FRI MORNING.

LOW STRATUS TO ALSO PERSIST AT BOTH TERMINALS THRU 13-14Z...WITH
PREVAILING IFR CIGS DURING THIS TIME.

MEANWHILE...SQUALL LINE ACROSS CENTRAL GA AT THIS TIME IS ABOUT 2
HOURS AHEAD OF THE MODEL GUIDANCE...WHICH WOULD PUT ITS ASSOCIATED
CONVECTION INTO KCHS AND KSAV AROUND A FEW HOURS EITHER SIDE OF
DAYBREAK. HAVE INCLUDED EVEN STRONGER WIND GUSTS AND TSRA DURING
THIS TIME.

IMPROVING WX TO DEVELOP IN WAKE OF SQUALL LINE AND TRAILING COLD
FRONT WHICH WILL PUSH THRU A FEW HOURS LATER. VFR WX TO RETURN IN
WAKE OF THIS FRONT AROUND 14-15Z.

WINDS...WENT AHEAD AND ALLOWED THE WIND ADVISORY TO EXPIRE FOR
SOUTHERN SOUTH CAROLINA. CONSIDERED KEEPING IT IN PLACE ALONG
COASTAL SECTIONS OF SC BUT DECIDED NOT SINCE MIXING PROFILES ARE
NOT VERY FAVORABLE FOR CRITERIA WINDS OVERNIGHT. LLVL JET IS STILL
QUITE STRONG WITH 925 MB WINDS OF 50-60 KT. IT WILL REMAIN WINDY
OVERNIGHT WITH SOME CONSIDERABLE GUSTS ESPECIALLY NEAR THE COAST.
WILL CONTINUE BEEFY WINDS IN GRIDS AND TEXT PRODUCTS. IN LIEU OF
THE WIND ADVISORY...CONDITIONS ON LAKE MOULTRIE CONTINUE TO
DETERIORATE. LAST CALL TO THE LAKE MARION SENSOR SHOW SE WINDS OF
15-20 KT WITH GUSTS AS HIGH AS 25 KT. AFTER THE WARM FRONT PUSHES
N OF THE LAKE AND IT FALLS SOLIDLY IN THE WARM SECTOR...SHOULD SEE
INCREASING WINDS AND GUSTS. THEREFORE...PUT UP A LAKE WIND
ADVISORY UNTIL 15Z.

HIGH SURF...CURRENT HIGH SURF ADVISORY IN EFFECT STILL LOOKS VERY
REASONABLE. SEAS HAVE BUILT RAPIDLY ACROSS ALL OF OUR WATERS
DURING THE LAST FEW HRS AS THE WARM FRONT LIFTS N AND THE LLVL
JETTING REALLY STARTS IMPACTING THE BL. THE WAVE SENSOR IN THE
SURF ZONE AT FOLLY BEACH INDICATES BREAKERS ALREADY 4-5 FT WHILE
THE CAPERS NEARSHORE BUOY IS ALSO INDICATING SUCH WAVE HEIGHTS.
WAVES WILL TAKE A BIT LONGER TO BUILD ALONG THE GA COAST DUE TO A
MORE PARALLEL SWELL VECTOR...HOWEVER 5 FOOTERS ARE QUITE LIKELY
WITHIN A FEW HRS.

TIDE PREDICTIONS FROM THE GFS EXTRATROPICAL SURGE MODEL KEEP TIDE
HEIGHTS AT FT PULASKI AND CHARLESTON HARBOR BELOW SHALLOW COASTAL
FLOODING CRITERIA THROUGH THE OVERNIGHT. WILL MONITOR TIDES
CLOSELY AS THIS COULD EASILY CHANGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR GAZ117-119-
     139-141.
SC...HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ048>051.
     LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ045.
MARINE...GALE WARNING AMZ330-350-352-354-374.

&&

JRL
Hazardous weather outlook, Mar 2, 1:02 AM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
102 AM EST FRI MAR 2 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-021100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
102 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH IN EFFECT UNTIL 8 AM FOR THE ENTIRE AREA...

.DAY ONE...OVERNIGHT.
.SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS TONIGHT...WITH DAMAGING WINDS AND ISOLATED TORNADOES
POSSIBLE. PLEASE REFER TO TORNADO WATCH 52...AS WELL AS THE
SPECIAL WEATHER STATEMENT ISSUED BY THIS OFFICE FOR ADDITIONAL
INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE
MOULTRIE OVERNIGHT. PLEASE REFER TO THE LATEST NON-PRECIPITATION
STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION.

.MARINE WINDS...A GALE WARNING REMAINS IN EFFECT FOR THE SOUTH
CAROLINA AND GEORGIA COASTAL WATERS...INCLUDING CHARLESTON HARBOR
THROUGH FRIDAY MORNING. PLEASE REFER TO THE MARINE WEATHER STATEMENT
AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION.

.HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY REMAINS IN EFFECT
FOR THE SOUTH CAROLINA AND GEORGIA COASTS THROUGH TONIGHT. PLEASE
REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
.LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR LAKE
MOULTRIE UNTIL 10 AM FRIDAY. PLEASE REFER TO THE LATEST
NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL
INFORMATION.

.MARINE WINDS...A GALE WARNING WILL REMAIN IN EFFECT FOR THE SOUTH
CAROLINA AND GEORGIA COASTAL WATERS...INCLUDING CHARLESTON HARBOR
THROUGH 10 AM FRIDAY. PLEASE REFER TO THE MARINE WEATHER STATEMENT
AND THE COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION.

.HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY WILL REMAIN IN
EFFECT FOR THE SOUTH CAROLINA AND GEORGIA COASTS THROUGH 10 AM
FRIDAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL
INFORMATION.

.FROST/FREEZE...LIGHT OR CALM WINDS AND MOSTLY CLEAR SKIES WILL
RESULT IN THE POTENTIAL FOR FROST OR FREEZING TEMPERATURES ACROSS
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA BOTH SUNDAY NIGHT AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED OVERNIGHT.

33

In the hours before

Special weather statement, Mar 2, 2:25 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
225 AM EST FRI MAR 2 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
225 AM EST FRI MAR 2 2007

...A CHANCE OF SEVERE WEATHER WITH ISOLATED TORNADOES OVERNIGHT INTO
EARLY FRIDAY...

A MODERATE RISK OF SEVERE WEATHER STILL EXISTS ACROSS THE AREA
THROUGH 7 AM FRIDAY...AS A SQUALL LINE MOVES IN FROM THE WEST.

STRONG OR SEVERE THUNDERSTORMS AND POSSIBLE ISOLATED TORNADOES WILL
ACCOMPANY THE LINE AS IT MOVES ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA OVERNIGHT AND EARLY FRIDAY MORNING.

THE EXPECTED TIMING OF THIS LINE IS FROM 3 TO 4 AM IN COMMUNITIES
SUCH AS ALLENDALE...SYLVANIA AND MILLEN. FROM 4 TO 5 AM IN LOCATIONS
SUCH AS RIDGEVILLE...WALTERBORO...SPRINGFIELD AND LUDOWICI. FROM 5
TO 6 AM IN PLACES SUCH AS CHARLESTON...BEAUFORT...SAVANNAH AND
HINESVILLE. AND FROM 6 TO 9 AM IN DARIEN AND OVER THE COASTAL WATERS.

THIS IS AN EXTREMELY DANGEROUS SEVERE WEATHER SITUATION...ESPECIALLY
SINCE IT IS NIGHT TIME.

MAKE SURE YOUR NOAA WEATHER RADIO HAS ITS ALERT FUNCTION TURNED ON
SO THAT YOU MAY RECEIVE NOTIFICATION OF ANY SEVERE WEATHER.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR ACTIVATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE FOR THE LATEST STATEMENTS AS WELL AS POSSIBLE SEVERE WEATHER
WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON.

FOR ADDITIONAL INFORMATION...YOU MAY ALSO VISIT OUR WEBSITE AT
WEATHER.GOV/CHS.

33
Special weather statement, Mar 2, 2:56 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 AM EST FRI MAR 2 2007

GAZ115-020845-
EVANS-
256 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY THROUGH 345 AM
EST...

AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55
MPH.  THIS STORM WAS LOCATED NEAR BAY BRANCH...OR ABOUT OVER
REIDSVILLE...MOVING NORTHEAST AT 55 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...DAISY AND HAGAN WILL BE
IMPACTED THROUGH 345 AM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, Mar 2, 3:29 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EST FRI MAR 2 2007

GAZ088-100-101-114>116-137-138-020915-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND
LIBERTY-LONG-SCREVEN-TATTNALL-
329 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG...EVANS...TATTNALL...
EFFINGHAM...BULLOCH...SCREVEN...BRYAN AND LIBERTY COUNTIES THROUGH
415 AM EST...

AT 326 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEWINGTON TO 7 MILES WEST OF NOBLE...OR ALONG A LINE EXTENDING FROM
12 MILES SOUTHEAST OF SYLVANIA TO 12 MILES NORTHEAST OF SURRENCY...
MOVING NORTHEAST AT 55 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, Mar 2, 4:12 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EST FRI MAR 2 2007

SCZ040-042-047-051-021015-
ALLENDALE-COASTAL JASPER-HAMPTON-INLAND JASPER-
412 AM EST FRI MAR 2 2007

...GUSTY SHOWERS AND SOME EMBEDDED STRONG THUNDERSTORMS WILL IMPACT
ALLENDALE COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 515 AM
EST...

AT 409 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
JENNYS TO DEERFIELD...OR ALONG A LINE EXTENDING FROM AROUND HAMPTON
TO 10 MILES WEST OF RIDGELAND...MOVING NORTHEAST AT AROUND 50 MPH.

AREAS IN AND AROUND ALMEDA...BARTON...BRUNSON...COOSAWHATCHIE...
CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...FAIRFAX...FURMAN...
GIFFORD...GILLISONVILLE...GRAHAMVILLE...GRAYS...HAMPTON...
HARDEEVILLE...LENA...LURAY...MCPHERSONVILLE...MILEY...OLD HOUSE...
RIDGELAND...ROBERTVILLE...SCOTIA...SWITZERLAND...TARBORO...TILLMAN...
VARNVILLE AND PINELAND WILL BE IMPACTED THROUGH 515 AM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 2, 4:25 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EST FRI MAR 2 2007

GAZ118-119-021015-
COASTAL CHATHAM-INLAND CHATHAM-
425 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 515 AM
EST...

AT 421 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16
MILES NORTH OF OLEARY TO 12 MILES WEST OF BURROUGHS...OR ALONG A
LINE EXTENDING FROM 12 MILES WEST OF RIDGELAND TO 9 MILES WEST OF
RICHMOND HILL...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND BLOOMINGDALE...BURROUGHS...GARDEN CITY...
MEINHARD...POOLER...PORT WENTWORTH...SAVANNAH...WHITE BLUFF AND
WINDSOR FOREST WILL BE IMPACTED THROUGH 515 AM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Local storm report, Mar 2, 4:40 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 AM EST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     3 NW EGYPT              32.49N 81.51W
03/02/2007                   EFFINGHAM          GA   LAW ENFORCEMENT

            SMALL TREES DOWN ACROSS HWY 17 NEAR THE SCREVEN COUNTY
            LINE.

&&

REV

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:43 PM ESTSpecial Marine WarningCHS62 min
Mar 1, 8:43 PM ESTSpecial Marine WarningCHS92 min
Mar 2, 2:36 AM ESTSevere Thunderstorm WarningCHSTattnall39 min
Mar 2, 4:12 AM ESTSevere Thunderstorm WarningCHSBryan, Effingham31 min
Mar 2, 8:33 AM ESTSevere Thunderstorm WarningCHSChatham27 min
Mar 2, 8:49 AM ESTSpecial Marine WarningCHS56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.